Abstract

The differential equation for the fourth-order statistical moment of the field of a finite beam propagating in a statistically homogeneous and isotropic two-dimensional random medium is solved numerically. Results are presented for the variance and covariance of irradiance scintillations of a Gaussian beam that propagates in a medium with a Gaussian correlation function. It is shown that the range dependence of the variance is highly dependent on the ratio D/ln (D is the initial beam width; ln is the correlation length of the medium) and approaches that of a plane wave for large enough D/ln. An increase in the variance toward the edge of the beam is also manifested.

© 1980 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Fourth Moment of a Wave Propagating in a Random Medium*

W. P. Brown
J. Opt. Soc. Am. 62(8) 966-971 (1972)

Propagation of a Finite Beam in a Random Medium*

Mark Beran
J. Opt. Soc. Am. 60(4) 518-521 (1970)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (18)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription